U.S. doctors online nowAsk doctors free
NY
A 35-year-old male asked:

I'm on adderall (dextroamphetamine and racemic amphetamine) for adhd & have become depressed. ssris i've added make me exhausted. are there any depression meds. that wouldn't have this effect?

1 doctor answer3 doctors weighed in
Dr. Ilene Ruhoy
Neurology 21 years experience
Yes: Antidepressants can have this effect but it can be lessened by starting at low doses and titrating up slowly. Some classes of antidepressants have lower incidence of sedation and fatigue as side effects. Please speak with your physician for further guidance.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 25, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.